MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH HRIS FLEXIBLE OSTEO 6X67MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER ORTHOPAEDICS-MAHWAH HRIS FLEXIBLE OSTEO 6X67MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 6210-0-720
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported that as they unpackaged the grays osteotome prior to the case they noticed that there was fleck of corrosion on the coner.
 
Additional Manufacturer Narrative
An event regarding corrosion involving an hris osteotome was reported.Conclusion: the device was discovered during set up for surgery.The event was confirmed however, the root cause cannot be determined.The material analysis report indicated, "debris was observed on the osteotome.The location of the debris was at or near the weld between the blade and hex fitting of the osteotome.Eds showed the base alloy of the osteotome was consistent with 455 ph stainless steel alloy and the debris was consistent with iron oxide and the osteotome base alloy.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined." however, based on the procedures and dhr's provided by the supplier and internal packaging team there were no deviations processing this instrument.There was no surgical procedure associated with the reported event.This event meets the definition of preventive maintenance; no further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
The customer reported that as they unpackaged the grays osteotome prior to the case they noticed that there was fleck of corrosion on the corner.

Brand Name
HRIS FLEXIBLE OSTEO 6X67MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7992221
Report Number0002249697-2018-03465
Device Sequence Number19146173
Product Code LXH
UDI-Device Identifier07613327143898
UDI-Public07613327143898
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6210-0-720
Device Lot NumberX18M27D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2018
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer04/24/2019
Initial Report FDA Received Date10/22/2018
Supplement Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;